MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE®, MOBILE POWER UNIT, N/A; VENTRICULAR (ASSIST) BYPASS
Model Number 107754
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Complete Loss of Power (4015)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/10/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Event or Problem Description
It was reported that patient admitted accidentally disconnecting mobile power unit (mpu) from outlet forgetting they were connected.The patient immediately switched to battery power before realizing they unplugged accidently.Log files captured several power losses to the mobile power unit on (b)(6) 2026.The system continued to operate at the set speed and was supported by backup battery until external power was restored.There were no other unusual events recorded in the log file event history.The mpu was equipped with a v-lock connector on the ac power cord.The ac power cord come loose at the wall outlet or from the back of the unit.The mpu remained in use.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of no external power alarms while connected to the mobile power unit (mpu) was confirmed via the submitted log file.Data from the reported event date of 10jan2026 in the submitted controller event log file was reviewed.On 10jan2026, there were several no external power alarms that were activated while connected to the mobile power unit (mpu) due to both white and black power lead voltages steadily dropping.This was consistent with a loss of ac power.The alarm cleared on its own shortly after external power was restored.The alarms did not affect the controller's ability to operate the pump at the set speed as the backup battery was able to support the pump.There were no other notable alarms active in the log file.The mpu, serial (b)(6), was not returned for analysis.Per the information provided, the root cause for the no external power alarms was determined to be user error by disconnecting from power.The current revision of the instructions for use (ifu) and patient handbook can be found on the eifu page of the abbott website.The heartmate 3 lvas ifu, heartmate 3 patient handbook, are currently available.Section 7 of the ifu, entitled ¿alarms and troubleshooting¿, provides instructions on how to interpret and troubleshoot no external power alarms.Section 3 of the ifu, entitled ¿powering the system¿, instructs the user to transfer from the mobile power unit (mpu) to another power source should there be a power failure.The system controller¿s backup battery will temporarily support the pump while transferring.The heartmate 3 lvas instructions for use section 3 entitled ¿powering the system¿ and the heartmate 3 patient handbook section 3 entitled ¿powering the system¿ cautions the user to always have at least one system controller power cable must be connected to a power source (either the mobile power unit or two heartmate 14 volt lithium-ion batteries) at all times, and to not rely on the system controller¿s backup battery, as it will only power the pump for a limited amount of time.Heartmate 3 instructions for use section 3 entitled ¿powering the system¿ and heartmate 3 patient handbook section 3 entitled ¿powering the system¿ states how to properly provide power to the system via mobile power unit.This section also cautions to plug the mobile power unit into a properly-tested ac electrical outlet that is dedicated to mobile power unit use.Do not use portable, multiple outlet (power strip) adapters or extension cords.Heartmate 3 instructions for use section 3 entitled ¿powering the system¿ and heartmate 3 patient handbook section 3 entitled ¿powering the system¿ states how to properly connect the power cord to the mobile power unit to ensure a secure connection.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.The relevant sections of the device history records for (b)(6) were reviewed and showed no deviations from manufacturing or quality assurance specifications.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
HEARTMATE®, MOBILE POWER UNIT, N/A
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key24240727
Report Number2916596-2026-00495
Device Sequence Number13057216
Product Code DSQ
UDI-Device Identifier05415067038234
UDI-Public(01)05415067038234(11)251029
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number107754
Device Catalogue Number107754
Device Lot Number11074990
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/15/2026
Supplement Date Received by Manufacturer02/16/2026
Initial Report FDA Received Date02/02/2026
Supplement Report FDA Received Date02/17/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/29/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age49 YR
Patient SexMale
Patient Weight130 KG
Patient EthnicityNon Hispanic
Patient RaceBlack Or African American